I want some phentermine again but I don't want to go to my endocrinologist to get them because I have no insurance and it's super expensive without it. Does anyone have a doctor that you go to for them?
(fyi: for all you haters. I know they're not the best thing for you but they ROCK.)
Phentermine: The Weight Loss Drug That Can Kill You
By Monica Gaza, Life & Style Editor
May 7th, 2008, 10:38 GMT
In an age obsessed with weight loss, appetite-supressing drugs pose an increasingly high danger to our health.
Weight loss pills have been a subject for heated debates and bitter controversies for decades. Praised by some as life-turning instruments for gaining self-esteem and looking good, diet pills are hailed by others as deadly chemicals that can wreck havoc inside our bodies and very likely kill us. Today, I'm going to talk to you about one of the most commonly used weight loss drugs out there, a little blue and white pill that goes by the name of phentermine.
Phentermine is closely related to amphetamines and works as an appetite suppressant. Its main function is to stimulate the release of brain chemicals that effectively reduce sensations of hunger, making us feel like we don't need to eat at all, or we have to eat very little. However, a report of the UN International Narcotics Control Board published last year warned that phentermine is one of the most commonly abused prescription drugs in the world, along with other amphetamine-type drugs collectively and ironically known as "anorectics". Another almost equally abused such drug is Ritalin, whose main purpose it to treat Attention Deficit Hyperactivity Disorder (ADHD) in children - however, one of its main side effects is also appetite suppression.
A quick search on the Internet will reveal thousands of pages stuffed full of glowing testimonials from "overjoyed" women who took phentermine and lost tens of pounds in surprisingly short intervals, something that would definitely not have happened if they had been trying to lose the weight the old-fashioned way, using diet and exercise. However, most women who share their experiences with the weight loss drug conveniently forget to mention its common side-effects, among which mood swings, chest pain, tremors and irregular heartbeat. A phentermine overdose can induce hallucinations, seizures, severe headaches, blurred vision and vomiting.
The scariest part of the story - along with the terrible side-effects of this drug - is that phentermine is readily available on the Internet and can easily be bought from online pharmacies, despite being banned in countries such as Great Britain. The catch is that the law banning the use of phentermine without a valid prescription doesn't apply to overseas pharmacies that sell via the web.
Professor Hamid Ghodse is a former president of the UN's International Narcotics Control Board and is currently the chairman of addiction psychiatry at St George's Hospital in London. In an interview with the Daily Mail a few months ago, he warns women all over the world about the dangers of phentermine and all other amphetamine-related diet pills used to cut weight. "They've been around in various guises since the Sixties and are highly addictive", he says. "Users can experience painful withdrawal symptoms, including nausea, headaches and convulsions, when they try to stop taking the drug".
"The drugs work by stimulating the central nervous system, mimicking the natural effect of adrenalin by increasing the heart rate and suppressing the appetite", Professor Ghodse explains. "Users also feel euphoric and have increased energy levels. However, this also leads to insomnia. Over time, sleep deprivation, coupled with weight loss caused by what basically amounts to starvation, can cause extreme changes in behavior. Users have hallucinations, mood swings, become anxious, paranoid and sometimes violent", he adds.
And finally, endocrinologists also warn that any weight loss achieved using phentermine is only temporary. "Most people simply put the weight back on once they stop taking the drugs", the Daily Mail quotes Endocrinologist Dr Nicola Bridges, who specialized in the medical treatment of obesity. "These are extremely dangerous in the wrong hands. They have to be prescribed by a doctor who has carefully assessed the risk versus benefit for the patient".
Whether we like it or not, there is no quick fix, no rapid solution for healthy weight loss. In an age where everything tells us that we have to be thin to be successful, the temptation posed by these drugs cannot be denied. Coupled with their widespread availability and relatively low costs, weight loss drugs are among the demons of our modern society and cannot be ignored. The best solution however is to protect your body and not try to cheat or cut corners. Go on a healthy, all-natural diet. Exercise. Take up running or dancing. Stay healthy and with enough determination, you can lose weight without killing your body in the process.
And this came from a doctor!
Seriously-I am a trainer-when I was in my 30's we had some clients using this-they were in their late 20's early 30's-it was Phen Phen then(and against our advice). One ended up with heart problems that were-permanent-basically leading to congestive heart failure. My MIL died of congestive heart failure at the age of 60 (not from phen phen but heart failure is heart failure no matter the cause). Do you seriously want to jeopardize you future health for a few pounds lost now? It'll probably mean you won't see your kids get married and definetly not see you grandkids past toddler age let alone married. Please think about it.
So, like I said. I like phetermine. I've never had problems. And back then it wasnt Phen Phen, it was Fen Phen. It was a combination of 2 drugs that combined were causing problems.
I appreciate the concern.
And back then it wasnt Phen Phen, it was Fen Phen.
However it's spelled, lol, I took the phentermine part which the doc said was perfectly fine. And yes...you can walk into Lugo's office and get Adipex which is the same thing. 37.5 mg. I never had a problem with it either when taking them. Loved them in fact. Clean house. Straight A's in college. Everything was peachy keen. That is until I stopped and got a tad older. Not trying to piss you off, and yes...the concern is very real.
And the woman I trained didnn't have a problem either-it wasn't until much later. But please be my guest and learn this for yourself......it's really hard to watch someone die of congestive heart failure. and I'd bet my last dollar you could lose the weight by being honest with yourself and cleaning up your diet and truly exercising. Trust me I've heard every excuse in the book-even ones I've said to myself
I know you love me. :D
Yes I most certainly do. And hey...I've lost quite a bit doing the Wii Fit step thingy with the Everlast lifts. I strap on leg weights, wrist weights and use the fit dumbbells when doing the free step. The music is loud and I jam on the board. LOL.
I am with you Molto. I have taken it on and off for years and I have never experienced any of those side effects. The only thing is I don't abuse it.I take it as needed as I would any drug. I am not trying to piss anyone off just stating heck I am getting older and what i put in my body really concerns me. I am under a doctor's care and I sure would rather be doing that to keep my unbelievable weight struggle in check than suffer like my aunt did.
Bad, bad, Molto! I'm going to kick your butt the next time I see you! :-(
So I guess I can't give her a few of mine?
I'm just glad to see my azz ain't the only one blue would kick. lol
She jes luv's us molto
Toxic chemicals are toxic chemicals.
You don't feel a negative effect from drinking tap-water even though it is killing you from DEADLY chlorine and FLUORIDE.
Y'all have fun. I will never understand people's need to put so many ridiculous chemicals in their bodies.
My main one is botox...yea, GREAT idea...it says here it's called botulinum-toxin...THAT sounds terrific!
I go to a weight dr and i have lost 23 and I have about 20 people I know that go to the same dr and have lost between 30 and 40 pounds...it doesnt give you the shakes and it works great with diet and exercise. I get a b12 shot and a lipo shot...With the dr visit shots and meds it is about $100 a month...and worth it! My friend lost like 30 pound in two months...now she stopped taking it and is still losing...it taught her to eat right...good luck and let me know if you want any info
Dr. Larry Richardson in The Woodlands, TX. He has a website that you could get a coupon for your first visit. My sister went and the 1st appt. is about $100 with the coupon and the other monthly appointments are around $100. He is a heart doctor turned diet doctor because he want to help people prevent heart disease instead of dealing with it at the end stages caused from obesity. The first visit he does a whole work up including an ekg and then monitors everything for the duration of you taking your meds. I personally haven't gone to him or use any meds and I have lost 30 lbs in the past 6 months just by using the book he sells called Calories are King.